SYNTHES GMBH RFNA/ 11MM/ 340MM/ STANDARD BEND/ STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
04.233.134S |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, during a tibial nail case, as the surgeon followed the standard procedure, he opened the tibia, reamed the canal using a 2.5mm reaming rod, and inserted the nail.When the surgeon went to remove the reaming rod, it became stuck.The surgeon tried different ways to get the reaming rod to come back out through the nail, but eventually had to remove the entire assembly, with the nail, and pick a new one.The surgeon eventually had to push the reaming rod out the distal end of the nail to get it separated.It was unknown if there was any patient consequences/outcome.No additional information provided for reporting.When the surgeon went to remove the reaming rod, however, it would not come back out.It was stuck.The surgeon tried different ways to get the reaming rod to come back out through the nail, but eventually had to remove the entire assembly, with the nail, and pick a new one.The two attached pictures show the nail and assembly after it has been removed.The surgeon eventually had to push the reaming rod out the distal end of the nail to get it separated.It was unknown if there was any patient consequences/outcome.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H6: the photo was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that rfna/ 11mm/ 340mm/ standard bend/ ster was observed connected to insertion handle and the rod is observed on the inside of the nail.However, it is not possible to determine if the rod is stuck in the nail since the interaction of the devices cannot be evaluated through a photo or withthe evidence provided.Per the rfn-advanced retrograde femoral nailing system surgical technique guide se_820613 rev.Ai page 13.The use of a reaming rod can facilitate reduction, serve as a guide for intramedullary reamers, and aid in keeping bone fragments aligned during nail insertion.The rfn-advanced retrograde femoral nail is cannulated and can be inserted over reaming rods with a maximum diameter of 3.85 mm at the widest point, typically at the ball tip.The use of the reduction finger may be appropriate in certain circumstances to help achieve alignment of the proximal and distal fragments and guide the reaming rod to the proximal fragment.Insert the reduction instrument to the desired depth.Pass the reaming rod through the cannulation of the instrument.Remove the reduction instrument.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for rfna/ 11mm/ 340mm/ standard bend/ ster.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : manufacturing location: monument.Manufacturing date: 05-aug-2024.Expiration date: 30-jun-2029.Part number: 04.233.134s-us, rfn/11mm/340mm std bend/ pe inlay/ steril.Lot number: 27471p2.Lot quantity: (b)(4).Component part(s) reviewed: component parts were not reviewed as the reported complaint condition does not indicate breakage of the nail.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review : this lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 corrected: d4 (primary udi number), e4, h8 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Additional information received states that the surgery was successfully completed.There was a surgical delay estimated to be 10 minutes.